Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 10, 2021, 4:39 PM MST for Santa Cruz County, Arizona. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2021, 4:39 PM MST (23:39 UTC)
- Expired
- Jul 10, 2021, 5:30 PM MST
- In force
- 51 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 46 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:07 PM MST | TSTM WND DMG | 1 Sw Patagonia, AZ | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Jul 10, 5:16 PM MST | HAIL 1 | 3 Sw Patagonia, AZ | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Jul 10, 5:22 PM MST | HAIL 1.01 | 3 Sw Patagonia, AZ | 1.01 INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
562 WWUS85 KTWC 102339 SPSTWC Special Weather Statement National Weather Service Tucson AZ 439 PM MST Sat Jul 10 2021 AZZ503-513-110030- Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 439 PM MST Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 530 PM MST... At 439 PM MST, Doppler radar was tracking a strong thunderstorm near Patagonia Lake State Park, or 13 miles northeast of Nogales, moving northwest at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rio Rico, Patagonia, Nogales International Airport, Patagonia Lake State Park, Tumacacori and Kino Springs. LAT...LON 3155 11067 3135 11078 3147 11112 3171 11097 TIME...MOT...LOC 2339Z 117DEG 19KT 3151 11081 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:00 PM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 10, 2:00 PM MST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 200 PM MST Sat Jul 10 2021 .SYNOPSIS... Southern Arizona will remain in an active pattern for isolated thunderstorms and hot daytime highs for the next several days. Impacts will include blowing dust, potential flash flooding and gusty and erratic winds. && .DISCUSSION... Lots of sunshine has allowed energy to build across Southern Arizona today, with Marana and Tucson already at 105 degrees each. High resolution models have continued to point to an active late afternoon start to isolated thunderstorm activity initiating off of the Mogollon Rim. Some convection has already started in Northern Greenlee County, moving swiftly southwestward. With PW values at or above 1.5 inches, heavy localized rainfall will be one of the main impacts to watch for the rest of today. Even with fast moving storms, the flash flooding potential does remain, especially over dry areas and existing burn scars. Additionally, due to the potential for stronger updrafts and accompanying outflow, blowing dust will be an issue for parts of Pinal and Pima County through the evening hours. Therefore, in coordination with WFO Phoenix, we've issued a Blowing Dust Advisory for those areas valid from 00-06 UTC. Another interesting wrinkle is the HREF is highlighting areas near the US/MX border with some interesting updraft helicity probabilities. If storms do fire in those areas, close attention will need to be paid to their structure. Sunday brings another chance for isolated thunderstorm activity, which will continue well into the middle of next week. && .AVIATION...Valid through 12/00Z. ISOLD-SCT SHRA/TSRA over the White Mountains this afternoon will propagate to the southwest through late this evening. Best timing for thunderstorms affecting KTUS is between 11/01z and 11/07z, and KOLS between 02-06z. Wind gusts to 50 kts possible near the strongest TSRA. Otherwise, surface winds less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered thunderstorms are again possible today, forming off the Mogollon Rim this afternoon and moving to the SW during the evening and overnight hours. Gusty outflow winds will be the primary concern with these storms. Min RH values will generally be in the 15-25 percent range for lower elevations through Monday with very good overnight recoveries before increasing Tuesday onward. Surface winds will be light and follow normal daily trends when not influenced by storms. && && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory from 5 PM this afternoon to 11 PM MST this evening for AZZ501-502-504>506. && Public...Singer Aviation...Dang Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 10, 3:18 PM MST, 1 hour 21 minutes before
Special Weather Statement National Weather Service Tucson AZ 318 PM MST Sat Jul 10 2021 AZZ509-510-102300- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 318 PM MST Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRAHAM AND SOUTHERN GREENLEE COUNTIES UNTIL 400 PM MST... At 317 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Clifton, moving southwest at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clifton, Morenci, Duncan, York, Franklin, Three Way and Guthrie. LAT...LON 3301 10965 3326 10934 3296 10905 3245 10905 TIME...MOT...LOC 2217Z 053DEG 21KT 3294 10915
Special weather statement, Jul 10, 3:40 PM MST, 59 minutes before
Special Weather Statement National Weather Service Tucson AZ 340 PM MST Sat Jul 10 2021 AZZ507-513-102315- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon- 340 PM MST Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 415 PM MST... At 338 PM MST, Doppler radar was tracking a cluster of strong thunderstorms around Sierra Vista. These storms were tracking slowly toward the southwest at 5 mph. Winds in excess of 40 mph will be possible with these storms including locally heavy rainfall. Locations impacted include... Sierra Vista, Hereford, Fort Huachuca, Palominas, Coronado National Memorial and Ramsey Canyon Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3159 11041 3163 11017 3133 11006 3133 11034 TIME...MOT...LOC 2238Z 040DEG 4KT 3156 11020
Special weather statement, Jul 10, 4:03 PM MST, 36 minutes before
Special Weather Statement National Weather Service Tucson AZ 403 PM MST Sat Jul 10 2021 AZZ509-511-102345- Upper Gila River and Aravaipa Valleys including Clifton/Safford-Galiuro and Pinaleno Mountains including Mount Graham- 403 PM MST Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM AND SOUTHERN GREENLEE COUNTIES UNTIL 445 PM MST... At 403 PM MST, Doppler radar was tracking a strong thunderstorm 11 miles south of Clifton, moving west at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Safford, Thatcher, Solomon, Roper Lake State Park, Safford Regional Airport, Pima, Duncan, Central, York, Three Way, Swift Trail Junction, Guthrie and Frye Mesa Dam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3299 10916 3275 10906 3260 10978 3289 10992 TIME...MOT...LOC 2303Z 073DEG 28KT 3287 10933 GL
Local storm report, Jul 10, 4:33 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
433 PM MST SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 3 SE SIERRA VISTA 31.54N 110.28W
07/10/2021 E1.00 INCH COCHISE AZ TRAINED SPOTTER
MOSTLY NICKEL SIZE HAIL WITH QUARTER SIZE
HAIL.
&&
KJSSpecial weather statement, Jul 10, 4:39 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 439 PM MST Sat Jul 10 2021 AZZ503-513-110030- Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 439 PM MST Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 530 PM MST... At 439 PM MST, Doppler radar was tracking a strong thunderstorm near Patagonia Lake State Park, or 13 miles northeast of Nogales, moving northwest at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rio Rico, Patagonia, Nogales International Airport, Patagonia Lake State Park, Tumacacori and Kino Springs. LAT...LON 3155 11067 3135 11078 3147 11112 3171 11097 TIME...MOT...LOC 2339Z 117DEG 19KT 3151 11081
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:11 PM MST | Special Weather Statement | TWC | 49 min | |
| Jul 9, 6:09 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 26 min |
| Jul 9, 7:54 PM MST | Special Weather Statement | TWC | Graham | 36 min |
| Jul 9, 8:17 PM MST | Severe Thunderstorm Warning | TWC | Graham | 43 min |
| Jul 9, 10:16 PM MST | Special Weather Statement | TWC | Pinal | 29 min |
| Jul 9, 10:55 PM MST | Special Weather Statement | TWC | Pima | 35 min |
| Jul 10, 1:55 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 9 hr |
| Jul 10, 3:09 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 51 min |
| Jul 10, 3:18 PM MST | Special Weather Statement | TWC | Greenlee | 42 min |
| Jul 10, 3:40 PM MST | Special Weather Statement | TWC | 35 min | |
| Jul 10, 3:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 19 min |
| Jul 10, 4:03 PM MST | Special Weather Statement | TWC | Graham | 42 min |
| Jul 10, 4:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 48 min |
| Jul 10, 4:32 PM MST | Severe Thunderstorm Warning | TWC | Graham | 43 min |
| Jul 10, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 45 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.